People at work used to think I was crazy or had high bld pressure because I would get bright red cheeks and a red nose from the heat. I sometimes got nauseous and almost like panicky with it. The same happens at home today. It's definitely lupus since I've had this for many years. Also, flourescent lights overhead bring it on as well.View Thread
As I sit here this evening with a splitting headache, total severe muscle pain from the top of my head down my neck and down my spine to my thighs, I wonder if the statin I finally gave in to is causing this horrific pain. I'm now taking Crestor two times a week only at a low dose of 20 mgs. I've been on it for about three weeks now, had some muscle pain more than usual from the lupus, but tolerable until today. It's difficult typing this, but thought where else would I get good advice. Even writing is difficult because my arms get so weak. I have a low grade fever (my temp is usually 95.8 and it has been 99 all day, chills, and the severe muscle pain, plus nausea. I'm scared thinking it might be the statin catching up with me. Read terrible things about them.
Initially my doctor put me on a different one daily, 40 mgs. I was in such excruciating pain, I threw them out after a month. My biggest problem is inflammation. My LDL goes up off and on, but it's mainly high inflammation. I eat well, walk when I can for exercise, and rarely eat sugar, salt, junk foods, white products or wheat. Just on two Crestors a week at 20 mgs, my cholesterol went from 215 to 145, and my LDL is down to 70 from 135. I sure need them but not if they are going to cause me this kind of pain.
Any comments, suggestions, ideas, any help would be so greatly appreciated, please. Thank you so much. I wish you all a pain-free week. GeoView Thread
Hello, like 'luvrescuepets', I too had lupus (and sarcoidosis) before my breast cancer diagnosis--stage 3, uneven margins, spread to lymph nodes. I had three surgeries (eventually two mastectomies), 4 rounds of Adriamycin, 4 rounds of Cytoxan, and 4 rounds of Taxol, plus 28 rads. I too Femara (an aromatase inhibitor pill) for give years after. At the time they found the 5 cm lump and microcalcifications, I was having a huge lupus flare with my skin literally falling off in sheets it seemed and was in the hospital for IV steroids. Later, after all the surgeries and treatment was done for the cancer, I too felt wonderful where the lupus was concerned. The joint pains were almost minimal, except for the skin from the radiation my skin was pretty good, and I almost felt the lupus was gone. For me it stayed that way for almost 1.5 years at which time I questioned the doctors. They told me it was the Cytoxan that improved the lupus.
I wish you well. I learned two things at that time: a strong support system (which was my family), and staying positive and thinking positive as the patient is very important. Prayer does a lot as well--probably the most. I'm now 12.5 years a survivor. God bless you. Your journey will be a challenge, but you can do it. Don't give up. Geo.View Thread
WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home, at work, or with family and friends.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.